MAUDE Adverse Event Report: PHILIPS ULTRASOUND EPIQ CVXI; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC

PHILIPS ULTRASOUND EPIQ CVXI; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Model Number EPIQ DIAGNOSTIC ULTRASOUND SYSTEM
Medical Device Problem Code Image Display Error/Artifact (1304)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported their epiq cvxi ultrasound system would not recognize a transducer on three of the four ports and produced image artifacts from the functional port during aortic heart valve replacement surgery.The surgery was unable to be completed using the suspect transducer and system.Repair of the system and investigation into the patient outcome are currently under evaluation.
 
Additional Manufacturer Narrative
The evaluation of system logs and any suspect replaced parts is currently underway.Results from the event evaluation and system repair will be included in a follow up report upon investigation completion.
 
Additional Manufacturer Narrative
A thorough investigation was performed, including analysis of the returned acquisition module, to identify the root cause of the reported issue.The engineering team confirmed that the error was not reproducible.However, repair services did note the connectors on the acquisition module were so dirty they caused noise/cannot detect transducer issues.As a correction, they cleaned the connectors.The replacement of the acquisition resolved the immediate issue.No further issues reported.
 
Event or Problem Description

Brand Name
EPIQ CVXI
Common Device Name
SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Manufacturer (Section D)
PHILIPS ULTRASOUND
22100 bothell everett highway
bothell WA 98021
Manufacturer (Section G)
PHILIPS ULTRASOUND
22100 bothell everett highway
bothell WA 98021
Manufacturer Contact
eric nail
22100 bothell everett highway
bothell, WA 98021
MDR Report Key14194021
Report Number3019216-2022-00049
Device Sequence Number11873996
Product Code IYN
UDI-Device Identifier00884838097940
UDI-Public00884838097940
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K132304
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEPIQ DIAGNOSTIC ULTRASOUND SYSTEM
Device Catalogue Number795232
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/12/2022
Supplement Date Received by Manufacturer04/12/2022
Initial Report FDA Received Date04/25/2022
Supplement Report FDA Received Date10/28/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/22/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown